Discussions By Condition: Medical Stories

IBS Problems and Cipro-Please help!!

Posted In: Medical Stories 1 Replies
  • Posted By: Anonymous
  • May 6, 2009
  • 09:48 PM

Four months ago I was misdiagnosed with a prostate infection after experiencing pelvic pain and frequent urination issues. The doctor
prescribed Cipro over a period of 2 months. In all, I took Cipro for
34 days (500 mg per day).

During the past 4 months, I've experienced terrible abdominal pain, including pressure in my pelvic area, cramping, flat stools, thin stools and contipation. It got so bad that I couldn't sleep for months. My colon hurt so much it felt like it was raw. I've been off Cipro for 2 months.

I ended up getting a colonoscopy because I thought there was an obstruction. I also had a CT abdominal scan and both showed nothing. The GI guy says it's IBS. I've never had IBS in my life and I'm 42 years old.

At this point I have improved since I've taken probiotics, but I'm relying on Bentyl (muscle relaxer) and I feel like my colon is still not working properly. I feel abdominal pain/pressure in the pelvic area and am also constipated. I know my stools would be flat if I wasn't taking Metamucil. I supect that the Cipro really messed me up.

Anyone out there have any possible solutions you can share. I just want to be back to normal. Please help.

Reply Flag this Discussion

1 Replies:

  • Try taking probiotics. It might not be a cure, but it will help. Kiera
    Anonymous 42,789 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?